Doctors Lounge - Gynecology AnswersBack to Gynecology Answers List
If you think you may have a medical emergency, call your doctor or 911 immediately. Doctors Lounge (www.doctorslounge.com) does not recommend or endorse any specific tests, physicians, products, procedures, opinions, or other information that may be mentioned on the Site.
DISCLAIMER: The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician. Please read our 'Terms and Conditions of Use' carefully before using this site.
Date of last update: 10/14/2017.
Forum Name: Gynecology
Question: wife has allergy 2 days before period
|rendorazor - Fri Sep 18, 2009 12:45 pm||
My wife for the past 5 or so months has been having a STRANGE allergic reaction just before her period... It seems to be a hestimine release pretty much all over her body... she'll get welps on skin just from friction (ie. if u scratch her lightly she will welp up and start to itch) also on occasion her tattoos (which are all OLD) will welt up just where ink is. her toes and hands will swell and on one frighting occasion her throat swelled. There is nothing out of the ordinary in respect to the common causes of allergic reactions and it was not until the 3rd or 4th time this happened that we realized it was happening just days before he cycle. Its very strange and all symptoms very. The tattoo thing had our Doc scratching his head. and my father who is a CRNA was just as amazed. all the topics i can find online suggest female care products with fragrances and such. Which i assure you is not the problem...
|Dr.M.jagesh kamath - Tue Sep 22, 2009 9:50 pm||
Hello,Your wife has chronic urticaria,and angioneurotic odema which can be precipitated by stress,and by triggers like focal infection and menstrual periods too.If the causative protein shares an antigen common to the tattoo chemical like PPD dye or henna tattoos can cause reactions like your wife has experienced.Hope this helps in clarification.Best wishes.
|| Check a doctor's response to similar questions|
Are you a Doctor, Pharmacist, PA or a Nurse?
Join the Doctors Lounge online medical community
Editorial activities: Publish, peer review, edit online articles.
Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.